MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 380MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 380MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.419S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient date of birth, gender and weight not available for reporting.Date of event: unknown.Original implant date is unknown/ device is not expected to return/ reporter telephone number not available.Part #: 456.419s, lot#: 7823165 (sterile) - 11 mm/130 deg ti cann troch fixation nail 380 mm/left - sterile.Quantity 6.Manufacturing location: (b)(4), manufacturing date: 21-oct-2014 , expiration date: 30-sep-2023.Component parts reviewed: 456.314.3 - trochanteric fixation nail lock driver tfn, bp 55, lot 7748583.The 456.315.2 - trochanteric fixation nail lock 130 deg lock prong tfn, bp 58, lot 7797398.The 21069 - raw material lot bp-80 lot - 7708358 for titanium received from supplier (b)(4).Ati allvac certificate of test meets specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for inspect dimensional 456id410 rev: v, final inspection 456fi410 rev: j meet inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Scn no: 10664, ¿sterility documentation was reviewed and determined to be conforming.¿ the investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure on (b)(6) 2018 due to a broken titanium trochanteric fixation nail (tfn) and unhealed fracture.The nail broke at the junction of the helical blade.Patient has comorbidities of metastatic cancer and chronic nicotine dependence; therefore, the fracture never healed causing the tfn to fail and break two (2) years later.The nail, helical blade and distal locking screw were removed intact and a new tfn nail was implanted.No surgical delay or patient harm.Procedure was completed successfully.Patient outcome is stable.Concomitant devices reported: helical blade (part # unknown, lot # unknown, quantity # 1).Distal locking screw (part # unknown, lot # unknown, quantity # 1).This is report 1 of 1 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 380MM/LEFT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7260237
Report Number2939274-2018-50575
Device Sequence Number997720
Product Code HSB
UDI-Device Identifier10886982227850
UDI-Public(01)10886982227850(17)230930(10)7823165
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number456.419S
Device Catalogue Number456.419S
Device Lot Number7823165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR